Alert archive / Texas / High Wind Warnings in 2006
High Wind Warning 47, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Dec 7, 2006, 5:01 AM CST. It took effect at Dec 7, 2006, 6:00 AM CST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 7, 2006, 5:01 AM CST (11:01 UTC)
- In effect from
- Dec 7, 2006, 6:00 AM CST
- Expired
- Dec 7, 2006, 9:59 PM CST
- In force
- 16 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMAF 071101 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 501 AM CST THU DEC 7 2006 ...EXPECT STRONG WINDS THROUGH GUADALUPE PASS TODAY AND TONIGHT... ...STRONG NORTHEAST WINDS WILL FUNNEL THROUGH GUADALUPE PASS TODAY AS A STRONG COLD FRONT TRACKS SOUTHWARD THROUGH THE AREA. NORTHEAST WINDS OF 40 TO 50 MPH WITH GUSTS TO NEAR 60 MPH POSSIBLE. TXZ258-071915- /O.UPG.KMAF.HW.A.0028.061207T1200Z-061208T0600Z/ /O.NEW.KMAF.HW.W.0047.061207T1200Z-061208T0600Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS 401 AM MST THU DEC 7 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 11 PM MST THIS EVENING... ...HIGH WIND WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 11 PM MST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. STRONG NORTHEAST WINDS OF 40 TO 50 MPH WITH HIGHER GUSTS ARE POSSIBLE THROUGH GUADALUPE PASS THIS MORNING THROUGH TONIGHT. EXPECT HAZARDOUS DRIVING CONDITIONS...ESPECIALLY ALONG U.S. HIGHWAY 62/180 THROUGH GUADALUPE PASS. THOSE DRIVING HIGH PROFILE VEHICLES SUCH AS TRACTOR TRAILERS AND RECREATIONAL VEHICLES SHOULD REMAIN ALERT WHILE TRAVELING THROUGH THIS AREA. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ 13
2 follow-up statements
000 WWUS74 KMAF 072132 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 332 PM CST THU DEC 7 2006 ...STRONG WINDS EXPECTED THROUGH GUADALUPE PASS THIS EVENING... ...STRONG NORTHEAST WINDS WILL FUNNEL THROUGH GUADALUPE PASS THIS EVENING BEHIND A STRONG COLD FRONT. NORTHEAST WINDS OF 35 TO 45 MPH...WITH GUSTS TO NEAR 50 MPH CAN BE EXPECTED. TXZ258-080600- /O.CON.KMAF.HW.W.0047.000000T0000Z-061208T0600Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS 232 PM MST THU DEC 7 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. STRONG NORTHEAST WINDS OF 35 TO 45 MPH WITH HIGHER GUSTS ARE POSSIBLE THROUGH GUADALUPE PASS THIS EVENING. EXPECT HAZARDOUS DRIVING CONDITIONS...ESPECIALLY ALONG U.S. HIGHWAY 62/180 THROUGH GUADALUPE PASS. THOSE DRIVING HIGH PROFILE VEHICLES SUCH AS TRACTOR TRAILERS AND RECREATIONAL VEHICLES SHOULD REMAIN ALERT WHILE TRAVELING THROUGH THIS AREA. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS74 KMAF 080359 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 959 PM CST THU DEC 7 2006 ...WINDS WILL CONTINUE TO SLOWLY DECREASE ACROSS THE GUADALUPE MOUNTAINS THROUGH TONIGHT... .NORTHEAST WINDS THROUGH GUADALUPE PASS WILL CONTINUE TO SLOWLY DECREASE OVERNIGHT AS SURFACE HIGH PRESSURE CONTINUES TO SPREAD OVER THE REGION. TXZ258-080500- /O.CAN.KMAF.HW.W.0047.000000T0000Z-061208T0600Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS 859 PM MST THU DEC 7 2006 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE HIGH WIND WARNING. SUSTAINED WINDS OF 25 TO 35 MPH WILL REMAIN POSSIBLE THROUGH GUADALUPE PASS TONIGHT. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Dec 7, 4:32 AM CST, 29 minutes earlier.
Area forecast discussion, Dec 7, 4:32 AM CST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
432 AM CST THU DEC 7 2006
.SHORT TERM...
A FEW DIFFICULT DECISIONS HAD TO BE MADE THIS MORNING REGARDING THE
FORECAST PACKAGE. THE EASY DECISION WAS TO UPGRADE THE HIGH WIND
WATCH TO A WARNING. AS A MODIFIED POLAR AIRMASS MOVES SOUTHWARD
INTO THE AREA...GAP WINDS WILL BE INDUCED THROUGH GUADALUPE PASS.
MET GUIDANCE HAS WINDS UP TO 45 KTS /50 MPH/ THROUGH THE PASS AROUND
07/18Z. MADE A FEW TWEAKS TO THIS AND BUMPED THE WIND SPEEDS DOWN
SLIGHTLY BUT OVERALL FELT CONFIDENT THAT THE WINDS WILL HOWL THROUGH
THE PASS TODAY. THE REST OF THE FORECAST AREA WILL ALSO FEEL WINDS
AS THE FRONT MOVES THROUGH. EXPECT MANY LOCATIONS TO FEEL SOME 20
KT /23 MPH/ WINDS AROUND LUNCHTIME WITH THE WIND SPEEDS BEGINNING TO
DROP OFF FROM NORTH TO SOUTH AROUND SUNSET.
NEXT WAS WHETHER OR NOT TO CONTINUE/UPGRADE THE WINTER WEATHER
WATCH FOR THE SOUTHERN PORTIONS OF THE FORECAST AREA. WITH A
POTENT H500 LOW SPINNING OVER BAJA...FEEL CONFIDENT THAT ENOUGH
MOISTURE WILL BE PULLED INTO THE AREA THAT SOME PRECIP IS POSSIBLE.
WILL SEE THE CHANCES INCREASE SHARPLY AFTER SUNSET ACROSS THE BIG
BEND REGION TODAY. AT THIS TIME MOST OF THE MODELS ARE TRENDING
TOWARDS TEMPS BEING JUST A BIT TOO WARM FOR ANY FROZEN PRECIP. IN
ADDITION...EXPECT CLOUD COVER TO DRAPE ACROSS MUCH OF THE
SOUTHWESTERN HALF OF THE FORECAST AREA THROUGHOUT THE DAY. THIS
WOULD HELP MODERATE LOWS A BIT AND NOT ALLOW FOR GREAT RADIATIONAL
COOLING OVERNIGHT. BUT BUFR SOUNDINGS /CENTERED AT KMRF/ ARE
INDICATING AN ENTIRELY MOIST COLUMN THAT DROPS BELOW FREEZING
BEGINNING SHORTLY AFTER MIDNIGHT. THIS APPEARS TO BE THE DRIVING
FORCE BEHIND THE EXPECTED WINTRY PRECIP. HONESTLY...IT APPEARS
THAT THE DYNAMICS SIT RIGHT ON THE FENCE AND A SHIFT EITHER DIRECTION
WILL MAKE ALL THE DIFFERENCE IN THE WORLD. WOULDN/T DOUBT A FLURRY
OR TWO IN THE HIGHER TERRAINS /DAVIS & CHISOS MTNS/ BUT INSTINCTS AT
THIS POINT LEAN TOWARDS THE NEGATIVE FOR THE LOWER ELEVATIONS. WILL
DECIDE TO ERR ON THE SIDE OF CAUTION AND LET THE WINTER STORM WATCH
RIDE AND ALLOW ADDITIONAL MODEL RUNS TREND ONE WAY OR THE OTHER FOR
THE DAY SHIFT. DID NOT MAKE ANY CHANGES TO THESE GRIDS BASED ON
THIS /LOGIC/.
OTHERWISE...A QUICK HAND ANALYSIS INDICATES THE SECONDARY FRONT THAT
WILL BE RESPONSIBLE FOR DRAGGING THE COLDER AIR INTO THE AREA IS
LOCATED ROUGHLY ALONG A SNYDER...TO MIDLAND...TO CARLSBAD LINE AT
07/09Z. EXPECT TEMPS TODAY TO BE ROUGHLY 15 DEGREES LOWER THAN
CLIMATE NORMS FOR DECEMBER 7. FOR LOCATIONS THAT REMAIN CLOUD-FREE
OVERNIGHT...EXPECT LOWS TO DROP SUBSTANTIALLY AGAIN WITH THE
MAJORITY OF LOCATIONS NORTH AND EAST OF THE PECOS DROPPING INTO THE
MID TO LOWER 20S. WINDS AND CLOUD COVER WILL AGAIN PLAY A LARGE
ROLE IN HOW COLD TEMPS DROP SOUTH AND WEST OF THE PECOS. ANY
CLEARING WILL ALLOW FOR AMPLE RADIATIONAL COOLING AND TEMPS COULD
DROP SUBSTANTIALLY. HOWEVER...IF THEY CLOUDS STAY IN PLACE AND/OR
THE WINDS STAY UP ENOUGH...THE OVERNIGHT LOWS COULD VERY WELL STAY
ABOVE FREEZING FOR THE PERIOD.
WILL MENTION THE HIGH WIND POTENTIAL IN THE HWO AS WELL AS THE
POSSIBILITY FOR WINTRY PRECIP CHANCES ACROSS THE BIG BEND/MARFA
PLATEAU REGIONS.
.LONG TERM...
INHERITED A WINTER STORM WATCH FOR THE MARFA PLATEAU... DAVIS
MOUNTAINS... AND BIG BEND THAT EXTENDS FROM TONIGHT INTO FRIDAY AND
HAVE SPENT MOST OF THE MORNING DEALING WITH THAT.
AN UPPER LOW OVER MEXICO IS PULLING ABUNDANT MID AND UPPER LEVEL
PACIFIC MOISTURE UP INTO THE AREA. AS THE LOW APPROACHES THE AREA
THE ATMOSPHERE WILL DESTABILIZE. MODELS DEVELOP PRECIP OVER NORTHERN
MEXICO AND THEN SPREAD IT NORTHWARD ACROSS THE SOUTHERN CWA. OVERALL
PRECIP CHANCES LOOK GOOD SOUTH... HOWEVER STILL HAVE QUESTIONS ABOUT
POSSIBILITY OF WINTER WX. WAS HOPING TO BE ABLE TO KILL WATCH AS
WINTER PRECIP INITIALLY SEEMED A STRETCH... HOWEVER ETA/AVN
SOUNDINGS CONTINUE TO INDICATE A SATURATED COLUMN AT OR JUST BELOW
FREEZING ACROSS THE MARFA PLATEAU. THIS WOULD APPLY TO THE DAVIS
MOUNTAINS AND HIGHER ELEVATIONS OF BREWSTER COUNTY TOO. WENT AHEAD
AND CONTINUED THE WATCH BUT HAVE REFINED IT TO EXPIRE AT 18Z FRIDAY
AS TEMPERATURES SHOULD BE TOO WARM FOR FROZEN PRECIP AFTER THAT
TIME. WILL KEEP HIGH POPS SOUTH THROUGH THE DAY FRIDAY BUT TAKE
PRECIP TO ALL LIQUID IN THE AFTERNOON. THERE MAY BE SOME LINGERING
PRECIP OVERNIGHT... HAVE ALSO REMOVED ANY FROZEN PRECIP BEFORE
MIDNIGHT FRIDAY NIGHT... WITH A WINTRY MIX POSSIBLE BETWEEN 06-12Z
SATURDAY MORNING.
HAVE SECOND SHOT AT PRECIPITATION MONDAY AND TUESDAY AS A STRONG
UPPER TROUGH DIVES ACROSS THE REGION. VORT MAX ROTATING THROUGH THE
BASE OF THE TROUGH LOOKS POTENT... WILL HAVE NO SHORTAGE OF LIFT BUT
AVAILABLE MOISTURE IS QUESTIONABLE. MODEL QPF WANTS TO KEEP PRECIP
EAST OF THE AREA. FORECAST CURRENTLY CARRYING LOW CHANCE POPS FOR
THIS EVENT... WILL CONTINUE WITH THAT FOR NOW AND WAIT FOR THE EVENT
TO GET CLOSER BEFORE MAKING SIGNIFICANT CHANGES.
TEMPERATURES WILL BE CRITICAL TO THE DEVELOPMENT OF WINTER PRECIP
FRIDAY... A COUPLE OF DEGREES WILL MAKE THE DIFFERENCE BETWEEN
SNOW/SLEET MIX AND A COLD RAIN. FRIDAY MORNING MAY BE COLD ENOUGH
FOR FROZEN PRECIP BUT SHOULD CHANGE OVER TO RAIN AS IT WARMS THROUGH
THE DAY. THICK CLOUDS ACROSS THE SOUTH FRIDAY AND FRIDAY NIGHT WILL
RESULT IN LITTLE TEMPERATURE VARIATION THROUGH THE DAY AND NIGHT.
LOW CLOUDS SHOULD SPREAD NORTHWARD ACROSS MOST OF THE AREA SATURDAY
AS SOUTHERLY FLOW RETURNS. HIGHS IN THE 60S RETURN SUNDAY AND
MONDAY WITH ANOTHER FRONT EARLY NEXT WEEK KNOCKING TEMPS BACK INTO THE
50S FOR TUESDAY WITH LITTLE CHANGE THROUGH THE END OF THE FORECAST.
HAVE GONE WITH MEX GUIDANCE TEMPS FOR SUNDAY THROUGH THURSDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 44 23 47 32 / 0 0 10 10
CARLSBAD NM 49 26 47 29 / 0 10 10 10
DRYDEN TX 52 34 39 33 / 10 40 50 20
FORT STOCKTON TX 48 30 40 34 / 0 20 40 20
GUADALUPE PASS TX 45 25 39 31 / 0 10 20 10
HOBBS NM 46 22 48 29 / 0 0 10 10
MARFA TX 47 27 37 25 / 10 50 60 10
MIDLAND INTL AIRPORT TX 46 23 45 32 / 0 10 20 10
ODESSA TX 47 24 44 32 / 0 10 20 10
WINK TX 52 30 48 30 / 0 10 20 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...WINTER STORM WATCH FROM MIDNIGHT TONIGHT TO 12 PM CST FRIDAY FOR
THE FOLLOWING ZONES...BIG BEND AREA...DAVIS/APACHE
MOUNTAINS AREA...MARFA PLATEAU...PRESIDIO VALLEY.
HIGH WIND WARNING FROM 5 AM EARLY THIS MORNING TO 11 PM MST THIS
EVENING FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS.
&&
13/72Hazardous weather outlook, Dec 6, 2:59 PM CST, 14 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 259 PM CST WED DEC 6 2006 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-072100- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 259 PM CST WED DEC 6 2006 /159 PM MST WED DEC 6 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NORTHEAST WINDS ARE EXPECTED TO INCREASE TO THE 35 TO 45 MPH RANGE THROUGH GUADALUPE PASS THURSDAY MORNING AS AN ARCTIC AIRMASS MOVES INTO THE AREA. THESE STRONGER WINDS ARE EXPECTED TO LAST THROUGH THURSDAY EVENING BEFORE SUBSIDING. A WINTRY MIX OF PRECIPITATION WILL BE POSSIBLE FROM THE DAVIS MOUNTAINS...SOUTH TO THE PRESIDIO VALLEY AND BIG BEND REGION BEGINNING LATE THURSDAY NIGHT. A WINTER STORM WATCH HAS BEEN ISSUED FOR THESE AREAS THROUGH FRIDAY AS A MIX OF FREEZING RAIN... SLEET...AND SNOW COULD PRODUCE HAZARDOUS CONDITIONS. FREEZING RAIN...SLEET...AND SNOW MAY SPREAD NORTHEASTWARD TO THE STOCKTON PLATEAU AND LOWER TRANS PECOS ON FRIDAY. HOWEVER...SOME UNCERTAINTY REMAINS ON HOW FAR NORTH AND EAST THE PRECIPITATION WILL DEVELOP AT THIS TIME. RESIDENTS ARE URGED TO KEEP ABREAST OF THE LATEST WATCHES...WARNINGS...AND ADVISORIES FROM THE NATIONAL WEATHER SERVICE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 7, 4:07 PM CST | Winter Weather Advisory | MAF | 20 hr |
Nearby
High Wind Warnings in Texas, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.